Article Text

PDF
Case report
Dermatitis caused by metal allergy after coil embolization for unruptured cerebral aneurysm
  1. Takeshi Uwatoko1,2,
  2. Tomoyuki Tsumoto1,
  3. Naoko Wada3,
  4. Kazunori Urabe3,
  5. Yoshiki Sanbongi1,
  6. Sou Tokunaga1,
  7. Yuichirou Tsurusaki1,
  8. Yasushi Okada4
  1. 1Department of Neuroendovascular Surgery, National Hospital Organization Kyushu Medical Center, Fukuoka, Japan
  2. 2Department of Cerebrovascular Medicine, Saga Prefectural Hospital Koseikan, Saga, Japan
  3. 3Department of Dermatology, National Hospital Organization Kyushu Medical Center, Fukuoka, Japan
  4. 4Department of Cerebrovascular Medicine and Neurology, Cerebrovascular Center and Clinical Research Institute, National Hospital Organization Kyushu Medical Center, Fukuoka, Japan
  1. Correspondence to Dr Takeshi Uwatoko, Neuroendovascular Surgery, National Hospital Organization Kyushu Medical Center, Fukuoka 810-8563, Japan; cerebro.floor{at}gmail.com

Abstract

We report a rare case of metal-induced dermatitis after coil embolization for cerebral aneurysm. A 51-year-old woman experienced a rash around the lips and neck 3 weeks after coil embolization. Judging from the clinical course and results of several patch tests, platinum coils were considered to have induced the dermatitis. Symptoms were relieved with administration of oral steroids. This represents the first report of metal-induced dermatitis after neuroendovascular treatment. The possibility of metal allergy was difficult to suspect preoperatively. However, early evaluation and referral are important when skin symptoms are observed postoperatively.

  • Aneurysm
  • Coil
  • Intervention
  • Complication
  • Device

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.